MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD INFANT BIAS FLOW BREATHING CIRCUIT; BZE

FISHER & PAYKEL HEALTHCARE LTD INFANT BIAS FLOW BREATHING CIRCUIT; BZE
Model Number RT225
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
A distributor reported on behalf of a healthcare facility in china, via a fisher & paykel healthcare (f&p) field representative, that the inspiratory limb of an rt225 infant ventilator circuit was found cracked.There was no patient involvement.
 
Additional Manufacturer Narrative
(b)(4).We are currently in the process of completing our investigation.We will provide a follow up report upon completion of our investigation.
 
Additional Manufacturer Narrative
(b)(4).Method: the complaint (b)(4) infant bias flow breathing circuit was returned to fisher & paykel healthcare (f&p) in new zealand for investigation, where it was visually inspected.Results: visual inspection revealed a cut in the inspiratory limb of the subject circuit.It was also noted that the (b)(4) packaging bag was found cut open.Conclusion: we were unable to determine what may have caused the reported event.However, the inspiratory limb appeared to be cut with a sharp object.All (b)(4) infant bias flow breathing circuits are visually inspected and pressure and flow tested during production, and those that fail are rejected.The subject breathing circuit would have met the required specifications at the time of production.Our user instructions that accompany the (b)(4) infant bias flow breathing circuit state the following: "check all connections are tight before use."."perform a pressure and leak test on the breathing system and check for occlusions before connecting to a patient."."ensure appropriate ventilator or flow source alarms are set before connecting breathing set to patient."."visually inspect breathing sets for damage before use and replace if damaged.".
 
Event or Problem Description
A distributor reported on behalf of a healthcare facility in china, via a fisher & paykel healthcare (f&p) field representative, that the inspiratory limb of an rt225 infant bias flow breathing circuit was found cracked.There was no patient involvement.

Brand Name
INFANT BIAS FLOW BREATHING CIRCUIT
Common Device Name
BZE
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
faranak gomaroonni
17400 laguna canyon road
suite 300
irvine, CA 92618
9494534000
MDR Report Key15189369
Report Number9611451-2022-00728
Device Sequence Number5602780
Product Code BZE
UDI-Device Identifier09420012431080
UDI-Public(01)09420012431080(10)2101787040(11)210903
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K020332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRT225
Device Catalogue NumberRT225
Device Lot Number2101787040
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2022
Supplement Date Received by Manufacturer10/06/2022
Initial Report FDA Received Date08/08/2022
Supplement Report FDA Received Date10/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown